Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 8, 2015, 3:19 PM CDT for Hunt County, Texas. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 3:19 PM CDT (20:19 UTC)
- Expired
- May 10, 2015, 5:48 AM CDT
- In force
- 38 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 16.25 ft at May 11, 2015, 1:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
787 WGUS44 KFWD 082019 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 319 PM CDT FRI MAY 8 2015 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-090819- /O.NEW.KFWD.FL.W.0049.150508T2019Z-150510T1048Z/ /GNVT2.1.ER.150508T1821Z.150509T1800Z.150509T2248Z.NO/ 319 PM CDT FRI MAY 8 2015 The National Weather Service in Fort Worth has issued a * Flood Warning for The Cowleech Fork Sabine River At Greenville. * until late Saturday night...Or until the warning is cancelled. * At 0245 PM Friday the stage was 14.23 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 15 feet by Saturday afternoon. The river should fall below flood stage late Saturday afternoon. * At 15 feet, Caution should be exercised near the river because of minor out of bank flow. && LAT...LON 3317 9619 3303 9607 3309 9595 3319 9605 $$
1 follow-up statement
188 WGUS84 KFWD 090105 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 805 PM CDT FRI MAY 8 2015 ...The Flood Warning is cancelled for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-090135- /O.CAN.KFWD.FL.W.0049.000000T0000Z-150510T1048Z/ /GNVT2.1.ER.150508T1821Z.150508T2015Z.150508T2218Z.NO/ 805 PM CDT FRI MAY 8 2015 The Flood Warning is cancelled for The Cowleech Fork Sabine River At Greenville. * At 0745 PM Friday the stage was 12.93 feet. * Flood stage is 14 feet. * Fell below flood stage at 5 PM Friday. * Forecast...The river will continue to fall to near 5 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 8, 1:05 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 8, 1:05 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 105 PM CDT FRI MAY 8 2015 .AVIATION... /18Z TAFS/ CONCERNS...CONVECTIVE TRENDS AND MVFR CIGS. ALL OF THE TAF SITES ARE EXPECTED TO BE IN VFR CATEGORY BY 18-19Z. VFR CIGS WILL PREVAIL THROUGH THE EVENING...EXCEPT MAY DROP INTO MVFR CATEGORY WITHIN SHOWERS/STORMS. MVFR CIGS ARE EXPECTED TO RETURN OVERNIGHT BUT CONVECTIVE TRENDS MAY DELAY THE ONSET FROM THE CURRENT TAF TIMING WHICH IS AROUND 05Z. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. THUNDERSTORMS MAY AFFECT THE AIRPORTS FROM 22-23Z THROUGH 05-06Z. WE WILL BE WATCHING CONVECTIVE EVOLUTION THIS AFTERNOON AND WILL AMEND THE TAF IF NEEDED TO BETTER REFINE THE TIMING OF STORMS POSSIBLY AFFECTING THE AIRPORTS. SEVERE STORMS WILL BE POSSIBLE WITH A THREAT FOR HAIL...WINDS...HEAVY RAINFALL...AND POSSIBLY A TORNADO. AFTER A BREAK OVERNIGHT...ANOTHER SHIELD OF RAIN IS EXPECTED TO MOVE ACROSS THE REGION SATURDAY MORNING AND ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND NIGHT. JLDUNN && .PREV DISCUSSION... /ISSUED 1202 PM CDT FRI MAY 8 2015/ ANOTHER POTENTIALLY ACTIVE WEATHER DAY IS SHAPING UP ACROSS NORTH TEXAS. 12Z FWD SOUNDING REVEALS A VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS NORTH TEXAS. THE ATMOSPHERE REMAINS CAPPED BUT SOME BREAKS IN THE CLOUDS ARE NOTED ON SATELLITE AND WE EXPECT THE CAP TO BREAK MID TO LATE THIS AFTERNOON. WE ARE SENDING UP AN 18Z SOUNDING TO ASSESS THE CAP STRENGTH. OUR CURRENT FOCUS IS IN THE TEXAS PANHANDLE WHERE A COMPLEX OF STORMS IS ONGOING LATE THIS MORNING. THESE STORMS ARE MOVING NORTHEAST BUT WILL MOST LIKELY HAVE NEW DEVELOPMENT TO THE EAST AND SOUTHEAST ON OUTFLOW BOUNDARIES. THESE STORMS/OUTFLOWS WILL APPROACH THE NORTHWEST ZONES LATE THIS AFTERNOON. WHAT IS CONCERNING IS THE BACKED WINDS IN THE NORTHWEST AS A RESULT OF A WEAK SURFACE LOW WEST OF WICHITA FALLS. SURFACE BASED STORMS THAT DEVELOP IN THIS AREA WILL HAVE A GOOD POTENTIAL TO BECOME SUPERCELLS WITH SOME TORNADO POTENTIAL. FARTHER SOUTH AND SOUTHEAST...STORMS SHOULD BE MORE SCATTERED IN NATURE BUT STILL HAVE THE POTENTIAL TO BECOME SEVERE. THE BEST TIME FRAME FOR STORMS SHOULD BE BETWEEN 4 PM AND 10 PM. PRECIPITABLE WATER VALES REMAIN VERY HIGH SO ANY STORMS THAT DEVELOP WILL BE VERY EFFICIENT RAIN PRODUCERS. THEREFORE...WE WILL KEEP THE FLASH FLOOD WATCH IN EFFECT ACROSS THE NORTHERN ROWS OF COUNTIES WHERE HEAVY RAIN FELL YESTERDAY AND IS EXPECTED AGAIN TODAY. THE CURRENT FORECAST IS IN GOOD SHAPE AND WE HAVE NO PLANS FOR ANY UPDATES AT THIS TIME. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 71 83 70 78 / 40 50 60 60 80 WACO, TX 84 71 84 71 82 / 40 40 50 50 70 PARIS, TX 81 69 82 68 76 / 30 50 50 60 80 DENTON, TX 82 70 82 69 77 / 50 50 60 60 80 MCKINNEY, TX 82 70 82 69 77 / 40 50 60 60 80 DALLAS, TX 84 72 84 70 79 / 40 50 60 60 80 TERRELL, TX 84 72 83 70 79 / 40 40 50 60 80 CORSICANA, TX 83 72 83 71 80 / 40 40 40 40 70 TEMPLE, TX 83 71 85 71 82 / 40 30 40 40 70 MINERAL WELLS, TX 83 69 82 68 77 / 50 50 60 60 70 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-100>104. && 82/79
Hazardous weather outlook, May 8, 1:12 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 112 PM CDT FRI MAY 8 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 112 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTH TEXAS. SIMILAR TO YESTERDAY...SEVERE WEATHER WILL BE POSSIBLE. LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND ISOLATED TORNADOES ARE THE THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM EASTLAND TO DALLAS TO PARIS...AND AREAS NORTHWEST OF THERE...INCLUDING FORT WORTH...MINERAL WELLS...GAINESVILLE...BOWIE...JACKSBORO AND BRECKENRIDGE. THE GREATEST THREAT FOR FLASH FLOODING WILL CONTINUE TO BE ALONG AND NORTH OF I-20 TO THE RED RIVER WHERE GROUNDS ARE ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH THURSDAY WITH THE BEST CHANCES FOR SEVERE THUNDERSTORMS OCCURRING ON SATURDAY AND SUNDAY. SEVERE WEATHER IS EXPECTED BOTH SATURDAY AND SUNDAY ACROSS MUCH OF NORTH TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...FLASH FLOODING WILL ALSO BE POSSIBLE DURING THIS TIME. SEVERE WEATHER CHANCES DIMINISH HEADED INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED ACROSS NORTH TEXAS TODAY AND TONIGHT. JLDUNN
In the hours before
Local storm report, May 8, 3:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 4 N VALLEY VIEW 33.54N 97.17W
05/07/2015 COOKE TX FIRE DEPT/RESCUE
*** 1 FATAL *** A 36 YO MALE DIED WHEN HIS CAR WAS SWEPT
OFF THE ROAD BY FLOOD WATERS ON SPRING CREEK RD NEAR THE
RAILROAD TRACKS WEST OF I-35The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:08 PM CDT | Flash Flood Warning | FWD | Wise | 4 hr |
| May 7, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Young | 66 min |
| May 7, 7:12 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| May 7, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 59 min |
| May 7, 7:22 PM CDT | Flash Flood Warning | FWD | Cooke, Denton, Montague, Wise | 9 hr |
| May 7, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 67 min |
| May 7, 7:34 PM CDT | Tornado Warning | FWD | Cooke | 26 min |
| May 7, 7:39 PM CDT | Tornado Warning | FWD | Cooke | 24 min |
| May 7, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| May 7, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 60 min |
| May 7, 7:52 PM CDT | Tornado Warning | FWD | Jack, Wise | 23 min |
| May 7, 7:59 PM CDT | Tornado Warning | FWD | Cooke | 31 min |
| May 7, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 53 min |
| May 7, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 47 min |
| May 7, 8:14 PM CDT | Tornado Warning | FWD | Wise | 15 min |
| May 7, 8:15 PM CDT | Tornado Warning | FWD | Jack | 15 min |
| May 7, 8:21 PM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| May 7, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 54 min |
| May 7, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 34 min |
| May 7, 8:36 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 8 hr |
| May 7, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 63 min |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Wise | 54 hr |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Jack | 4 days |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Wise | 33 days |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Cooke | 16 hr |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Denton | 23 hr |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Denton | 12 days |
| May 7, 8:51 PM CDT | River Flood Warning | FWD | Young | 28 hr |
| May 7, 8:54 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 66 min |
| May 7, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hood | 63 min |
| May 7, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 15 min |
| May 7, 9:01 PM CDT | Areal Flood Warning | FWD | Montague | 3 hr |
| May 7, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 29 min |
| May 7, 9:21 PM CDT | Tornado Warning | FWD | Cooke, Denton, Grayson | 24 min |
| May 7, 9:39 PM CDT | Flash Flood Warning | FWD | Grayson | 7 hr |
| May 7, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 57 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 63 min |
| May 7, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall, Tarrant | 63 min |
| May 7, 10:22 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| May 7, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 57 min |
| May 7, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 61 min |
| May 7, 10:49 PM CDT | Special Weather Statement | FWD | Johnson | 41 min |
| May 7, 10:58 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Grayson | 3 hr |
| May 7, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 62 min |
| May 7, 11:04 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| May 7, 11:20 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Rains, Rockwall | 40 min |
| May 7, 11:28 PM CDT | Flash Flood Warning | FWD | Fannin, Grayson | 5 hr |
| May 7, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 32 min |
| May 7, 11:45 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Kaufman, Lamar, Rains, Van Zandt | 45 min |
| May 7, 11:49 PM CDT | Areal Flood Warning | FWD | Jack, Wise | 3 hr |
| May 8, 12:02 AM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| May 8, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 52 min |
| May 8, 12:39 AM CDT | Special Weather Statement | FWD | Ellis | 51 min |
| May 8, 12:46 AM CDT | Areal Flood Advisory | FWD | Hopkins, Kaufman, Rains, Van Zandt | 3 hr |
| May 8, 12:55 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 35 min |
| May 8, 12:57 AM CDT | Special Weather Statement | FWD | Mills | 48 min |
| May 8, 1:06 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 8, 1:06 AM CDT | River Flood Warning | FWD | Dallas | 49 hr |
| May 8, 3:23 AM CDT | River Flood Warning | FWD | Dallas | 19 hr |
| May 8, 4:27 AM CDT | Areal Flood Warning | FWD | Cooke, Fannin, Grayson | 6 hr |
| May 8, 10:37 AM CDT | Areal Flood Warning | FWD | Cooke, Grayson | 3 hr |
| May 8, 1:43 PM CDT | Areal Flood Warning | FWD | Cooke, Grayson | 3 hr |
| May 8, 1:54 PM CDT | Areal Flood Warning | FWD | Collin, Denton | 3 hr |
| May 8, 4:36 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 8, 4:43 PM CDT | Areal Flood Warning | FWD | Collin, Cooke, Denton, Grayson | 2 hr |
| May 8, 5:04 PM CDT | Special Weather Statement | FWD | Bell | 41 min |
| May 8, 5:08 PM CDT | Special Weather Statement | FWD | McLennan | 52 min |
| May 8, 5:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 46 min |
| May 8, 5:34 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 3 hr |
| May 8, 6:10 PM CDT | Special Weather Statement | FWD | Jack | 50 min |
| May 8, 6:15 PM CDT | Special Weather Statement | FWD | Navarro | 45 min |
| May 8, 6:19 PM CDT | Special Weather Statement | FWD | Jack | 41 min |
| May 8, 6:24 PM CDT | Special Weather Statement | FWD | Hill | 51 min |
| May 8, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| May 8, 6:42 PM CDT | Flash Flood Warning | FWD | Cooke, Fannin, Grayson | 3 hr |
| May 8, 6:44 PM CDT | Special Weather Statement | FWD | Grayson | 46 min |
| May 8, 6:47 PM CDT | Special Weather Statement | FWD | Fannin | 43 min |
| May 8, 6:52 PM CDT | Flash Flood Warning | FWD | Jack, Montague | 3 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.